Arizona, 2005

Flash Flood in Arizona, August 1, 2005

August 1, 2005 · NWS VEF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 1, 4:05 PM MST, 6 hours 3 minutes earlier.

Area forecast discussion, Aug 1, 4:05 PM MST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
405 PM PDT MON AUG 1 2005

.SYNOPSIS...WESTERLY FLOW ALOFT WILL BRING TEMPORARY DRYING TO
EASTERN CALIFORNIA AND WESTERN NEVADA BUT MOIST UNSTABLE AIR WILL
CONTINUE TO SUPPORT AFTERNOON THUNDERSTORMS FROM EASTERN NEVADA TO
NORTHWEST ARIZONA.
&&

.SHORT TERM...CONVECTION SEEMS TO BE INHIBITED BY MID-LAYER CAP AND
PERHAPS TO SOME EXTENT BY LARGE SCALE SINKING IN THE WAKE OF MCV
THAT MOVED NORTH FROM MOHAVE COUNTY INTO SW UTAH. ETA AND GFS ARE
BOTH SUGGESTING INTRUSION OF A MORE DRY STABLE AIRMASS FROM THE WEST
TOMORROW BUT LOW LEVEL MOISTURE IS STILL PLENTIFUL FROM LINCOLN
COUNTY SWWD TO SAN BERNARDINO. SO WILL PROBABLY SEE ANOTHER BREAK
TOMORROW FOR INYO COUNTY CA AND ESMERALDA COUNTY NV...WHILE THE
REMINDER OF THE FORECAST AREA REMAINS UNDER A THREAT OF AT LEAST
ISOLATED THUNDERSTORMS. WITH SLIGHTLY LESS BUOYANCY AND NO FOCUSING
MECHANISM THE ACTION WILL PROBABLY NOT BE WIDESPREAD BUT ANY
INDIVIDUAL STORM COULD STILL PRODUCE SIGNIFICANT RAINFALL IN THIS
MOISTURE RICH AIR MASS.

.LONG TERM...BY THURSDAY PROGS INDICATE SUBTROPICAL RIDGE WILL
EXPAND AND PRODUCE A RETURN TO MOIST SOUTHEAST FLOW ALOFT. IN
ADDITION...LARGE SUBTROPICAL CYCLONE NEAR BROWNSVILLE IS EXPECTED TO
DRIFT WESTWARD ACROSS THE MEXICAN PLATEAU NEXT COUPLE DAYS. THAT
WILL BEAR WATCHING IN TERMS OF POTENTIAL FOR GENERATING ORGANIZED
CONVECTION OVER THE SIERRA MADRE AND SUBSEQUENT REINFORCING SURGE
COME THURSDAY OR FRIDAY. EITHER WAY IT LOOKS AN UPWARD TREND FROM A
LOW GRADE MONSOON SET-UP TOMORROW AND WEDNESDAY TO A SOMEWHAT MORE
ACTIVE PATTERN THURSDAY AND FRIDAY.

.AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS.
PRIMARY IMPACT ON FLOW CONTROL BY THUNDERSTORMS WILL BE OVER THE
MORMON NESA CORRIDOR. OTHER AREAS APPEAR TO BE RELATIVELY FREE OF
ANY WEATHER THAT WOULD CREATE CONGESTION.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

RUNK
Hazardous weather outlook, Aug 1, 9:17 AM MST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
917 AM PDT MON AUG 1 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-021700-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
917 AM PDT MON AUG 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.DAY ONE...MONDAY.

THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING...ESPECIALLY EAST OF A LINE
FROM BARSTOW CALIFORNIA TO RACHEL NEVADA. SOME OF THE STORMS WILL
LIKELY PRODUCE ISOLATED SEVERE HAIL...DAMAGING WINDS...AND FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEK.
SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND
EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MORGAN

The radar

The Las Vegas radar (KESX), 87 km away, was scanning. The volume nearest the first event began at 05:09 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Mohave

When
August 1, 10:08 PM MST to 11:45 PM MST
Where
Mohave County, 13 mi S of Bullhead City
Reported by
LAW ENFORCEMENT
Coordinates
34.967, -114.567

Several homes knocked off their foundations in Fort Mohave and Mohave Valley.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464768.